Post ablation (cryoablation) – please help, worried!
I’m an easily worried young twerp (27 years old) – just need some answers and I guess some reassurances, as I’m on a bit of a downer really. The below is a bit long, so please bare with me.
I had my 2nd ablation last week (26 June 2013). My first ablation was Dec 2011, unfortunately it did not cure my afibs or palps.
The ablation last week was cryoablation (recommended by my consultant as I have “paroxysmal AF”). For 4 days after the ablation, I felt great, my heart was beating much “healthier”, I felt like a weight was off my chest area, and apart from one episode of afib – I have not had any real problems.
However, come 4 July 2013! Yesterday morning, since 7am – I was having around 2/3 mini afibs (i.e. ones which last 10-20 seconds per episode) every hour. I had one flutter, and when I waited for the “thud” – the thud was so loud that my vision shook!
From 2:00p.m. until 09:30p.m. was the worst that I have ever felt!. I was having loads of skipped beats and sometimes they were as close together as every other 3 or 4 beats. The best way to describe the pattern was:
Skipped beat….then a small fast flutter, then a “thud” then back into normal rhythm for 4 or 5 beats….then skipped beat..then a small flutter, then a “thud” and then back into rhythm for 4 or 5 beats….
This was continuous from 2pm to 9:30 pm – for 7.5 hours. At 9:30 pm, the skipped beats faded and I was in
I woke up this morning, and felt good – but as soon as I got into work, I was getting skipped beats, thuds, and short flutters every 30 seconds – exactly as I was yesterday. I am now in afib and I can feel my heart trying to “click back” into rythem.
1) Is the above normal after ablation – i.e. is it part of the recovery procedure?
2) Could it just be that my heart is trying to find it’s new route?
3) Does it seem like my procedure has caused a permenant side effect (i.e. these skipped beats and flutter patters?)
4) Does the above mean that my ablation has failed?
I would be grateful to hear from anyone who has been or is in a similar position.
I have not had an ablation, so I can not speak from experience. But as I suffer from AFib I have read a good bit about ablation and have discussed it with my Cardiologist and EP, neither recommended it for me.
That said I offer:
1) Sounds normal to me
2) Check with your doctor - always report unexpected symptoms following any procedure/medication.
Good luck, sounds like you are on your way to a normal life.
You are young to be dealing with afib. I had an ablation for avnrt but from what I understand you can have short runs of afib for a bit of time afterwards until the scarring is fully formed. Afib is a completely different animal than avnrt so not sure if there would be a signal rerouting because in afib you are more dealing with a pulmonary vein as opposed to an extra muscle fiber like you deal with in accessory pathway svts. That said, you could just be experiencing ectopic beats and not necessarily afib. That thud you feel is a classic symptom of pvcs. That said, you would need to be monitored to know exactly what you are feeling but hopefully it is only due to your heart being a bit irritated at this time and it will all calm down with a little distance. You do need to give it a good 3 months before any real conclusion can be made. And though I only had avnrt ablated it took my heart a whole year to fully recover and feel back to normal so it does take a long time for the heart to recover from these kinds of things. But call your doctor to see what they have to say and keep an eye on things. Afib is a bit trickier to correct but the fact that you are having only very short runs is encouraging in my opinion.
Ring the Unit who performed the ablation and report your symptoms to them and they will be able to decide what is normal and what is not. I felt terrible for a while after my first ablation and will be undergoing my second next month. No two people are the same in their reactions, so it is important to let them decide.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.